Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 47, NWS San Angelo, TX

May 24, 2007Callahan County, Shackelford County, Taylor County, Texas

NWS San Angelo, TX issued this flash flood warning at May 24, 2007, 1:34 PM CDT for Callahan County, Shackelford County, Taylor County, Texas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 24, 2007, 1:34 PM CDT (18:34 UTC)
Expired
May 24, 2007, 4:30 PM CDT
In force
3 hr
Issued by
NWS San Angelo, TX
Area
Whole counties

Counties Callahan County, TX, Shackelford County, TX, Taylor County, TX

The radar

The Dyess AFB radar (KDYX), 29 km from the middle of the area, began a volume at 18:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 24, 1:55 PM CDTFLOODAbilene, TXQUITE A BIT OF URBAN FLOODING WITH STREET CLOSURES.
May 24, 1:55 PM CDTFLASH FLOOD6 Sse Hamby, TX4 FEET OF WATER OVER THE ACCESS ROADS TO I-20

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 6.6 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2007-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 883 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2007-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 143 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
883 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
713 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
143 m²/s²
0-3 km storm-relative helicity
220 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSJT 241837
FFWSJT
TXC059-417-441-242130-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
134 PM CDT THU MAY 24 2007

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN SHACKELFORD COUNTY IN WEST CENTRAL TEXAS
  EXTREME NORTHEASTERN TAYLOR COUNTY IN WEST CENTRAL TEXAS
  NORTHWESTERN CALLAHAN COUNTY IN WEST CENTRAL TEXAS

* UNTIL 430 PM CDT

* AT 128 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
FLASH FLOODING IS LIKELY OCCURRING FROM THUNDERSTORMS OVER THE WARNED 
AREA. HEAVY RAINS OF TWO TO TWO AND A HALF INCHES HAS FALLEN OVER 
NORTHEAST TAYLOR...NORTHWESTERN CALLAHAN AND SOUTHWESTERN SHACKELFORD 
COUNTIES IN THE PAST TWO HOURS. ADDITIONAL HEAVY RAINFALL WILL 
LIKELY CAUSE FLASH FLOODING ALONG CREEKS AND STREAMS IN THE AREA 
AROUND HAMBY. THE GREATEST AREA OF CONCERN AT THIS TIME IS DEADMANS 
CREEK AND ITS TRIBUTARIES. 

* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
  MAINLY RURAL AREAS OF THE INDICATED COUNTY.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3239 9967 3245 9948 3258 9949 3258 9968

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at May 24, 12:24 PM CDT, 1 hour 10 minutes earlier.

Area forecast discussion, May 24, 12:24 PM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
1224 PM CDT THU MAY 24 2007

.AVIATION...NOT MUCH CHANGE TO THE GOING TAFS. JUST EXTENDED THE
FORECAST AND CONTINUED TO SHOW GOOD CHANCES FOR THUNDERSTORMS OVER
THE NEXT 24 HOURS. WITH SOME HEAVY AT TIMES.

&&

.PREV DISCUSSION... /ISSUED 1155 AM CDT THU MAY 24 2007/

UPDATE...
UPDATED ZONES FOR FLASH FLOOD WATCH THROUGH SATURDAY EVENING.
ALSO...INCREASED POPS ACROSS THE CWFA THIS AFTERNOON THROUGH
SATURDAY. RAINFALL AMOUNTS OF 2 TO 4 INCHES WITH LOCAL AMOUNTS OF
5 INCHES POSSIBLE THROUGH SATURDAY EVENING. MAY HAVE TO WATCH THE
CONCHO VALLEY AND NORTHERN EDWARDS PLATEAU FOR A FEW SEVERE STORMS
THIS AFTERNOON AND EVENING. SPC HAS A SLIGHT RISK ACROSS THIS AREA.

21

PREV DISCUSSION... /ISSUED 948 AM CDT THU MAY 24 2007/

UPDATE...WILL SEND AN UPDATE TO INCREASE POPS TO CATEGORICAL
ACROSS MOST OF THE BIG COUNTRY AND ALSO INCREASED POPS FURTHER TO
THE SOUTH TO LIKELY BY THIS AFTERNOON ACROSS THE HEARTLAND AND
HILL COUNTRY. IN ADDITION ADJUSTED QPF AMOUNTS SLIGHTLY. OTHERWISE
NO OTHER CHANGES WERE MADE AT THIS TIME.

BRAZZELL

PREV DISCUSSION... /ISSUED 734 AM CDT THU MAY 24 2007/

UPDATE...
SENT A QUICK UPDATE ABOUT 30 MINUTES AGO TO INCREASE POPS TO
DEFINITE ACROSS THE NORTHWEST BIG COUNTRY...AND INCREASE THE LIKELY
POPS A LITTLE MORE AS WELL. AREA OF SHOWERS AND STORMS NOW MOVING
INTO THE BIG COUNTRY. DOES NOT LOOK SEVERE BY ANY STRETCH...BUT
SHOULD BRING SOME DECENT RAINFALL TOTALS.

PREV DISCUSSION... /ISSUED 626 AM CDT THU MAY 24 2007/

AVIATION...
COLD FRONT WITH SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE INTO
KABI (ABILENE) AROUND 16Z...BEFORE BECOMING STATIONARY ALONG
MERTZON...SAN ANGELO...BROWNWOOD LINE 18-19Z. STRATUS WITH MVFR
CIGS HAS MOVED INTO MUSH OF WEST CENTRAL TEXAS AT 11Z AHEAD OF
THE COLD FRONT. MVFR CIGS AT KABI THROUGH MUCH OF TAF
PERIOD...MAY SEE SOME IFR CIGS/VISIBILITIES WITH HEAVIER STORMS
AFTER 16Z. MVFR CIGS SHOULD LEFT TO NEAR VFR BY 17-18Z ACROSS
REST OF WC TEXAS...BUT THEN EXPECT MVFR CIGS/VISIBILITIES IN
SCATTERED SHOWERS AND THUNDERSTORMS AFTER 18Z.

PREV DISCUSSION... /ISSUED 331 AM CDT THU MAY 24 2007/

SHORT TERM...
COLD FRONT MAKING DECENT PROGRESS TOWARDS WEST CENTRAL TEXAS THIS
MORNING...EXTENDING FROM NORTH OF LUBBOCK TO CHILDRESS AT 3 AM.
GIVEN CURRENT SPEED...FRONT SHOULD BE PUSHING INTO THE NORTHWEST
BIG COUNTRY RIGHT AROUND 12Z AND SPREADING SOUTHWARD INTO WEST
CENTRAL TEXAS THROUGH THE DAY. CONVECTION ALSO CONTINUES TO
DEVELOP JUST NORTH OF THE FRONT...SO GIVEN SOME CONVERGENCE ALONG
THE FRONT AND SOME HEATING LATER TODAY...EXPECT AT LEAST SCATTERED
SHOWERS AND STORMS TO SPREAD SOUTHWARD ACROSS WEST CENTRAL TEXAS
TODAY AND TONIGHT. FRONT TO DROP SOMEWHERE INTO WEST CENTRAL
TEXAS...STALL...AND THE BEGIN TO DISSIPATE OVER THE NEXT FEW DAYS.
FRONTAL BOUNDARY IN THE AREA...AND ABUNDANT LOW LEVEL MOISTURE
SCATTERED SHOWERS AND STORMS A GOOD BET FOR THE NEXT FEW DAYS.

LONG TERM...
ABOUT THE TIME THE EFFECTS FROM THE FRONT START TO END...UPPER
TROUGH WANDERS INTO THE AREA TO KICK OFF MORE STORMS FOR THE
WEEKEND. GIVEN THE UNCERTAINTY ON WHERE ALL OF THE FEATURES WILL
END UP...WILL END UP BROAD BRUSHING POPS FOR MUCH OF THE WEEKEND
AND INTO EARLY NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 77  63  76  62 /  80  80  60  50
SAN ANGELO 	 81  64  78  63 /  60  60  60  50
JUNCTION 	 81  66  78  65 /  50  40  60  50

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR BROWN-CALLAHAN-
COKE-COLEMAN-CONCHO-CROCKETT-FISHER-HASKELL-IRION-JONES-KIMBLE-
MASON-MCCULLOCH-MENARD-NOLAN-RUNNELS-SAN SABA-SCHLEICHER-
SHACKELFORD-STERLING-SUTTON-TAYLOR-THROCKMORTON-TOM GREEN.

&&

27/27/99
Hazardous weather outlook, May 24, 4:39 AM CDT, 8 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
439 AM CDT THU MAY 24 2007

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-250945-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
439 AM CDT THU MAY 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL MOVE SOUTH THROUGH THE BIG COUNTRY THIS
MORNING...THEN BECOME STATIONARY ALONG A BIG LAKE...SAN
ANGELO...BROWNWOOD LINE IN THE AFTERNOON. SCATTERED SHOWERS AND
THUNDERSTORMS WILL ACCOMPANY THE COLD FRONT. THE MAIN THREAT WILL
BE LOCALLY HEAVY RAINFALL. A FEW THUNDERSTORMS HOWEVER MAY BECOME
SEVERE...WITH LARGE HAIL AND DAMAGING WINDS. AREAS ALONG AND WEST
OF A STERLING CITY...MERTZON...SONORA LINE WILL HAVE THE BEST
CHANCE OF SEVERE STORMS DURING THE AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE WEAK STATIONARY FRONT WILL CONTINUE TO BE FOCUS FOR THE
DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS FRIDAY. A WEAK
UPPER LEVEL TROUGH WILL MOVE INTO THE REGION THIS WEEKEND INTO
MEMORIAL DAY...BRINGING A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS
EACH DAY. AGAIN...WHILE THE MAIN THREAT WILL BE LOCALLY HEAVY
RAIN...AN ISOLATED STORM COULD BECOME SEVERE WITH LARGE HAIL AND
DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY POSSIBLY BE NEEDED THIS AFTERNOON OR
EVENING.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 11:19 AM CDTFlash Flood WatchSJTBrown, Callahan, Coke, Coleman, Concho, Crockett and 18 more65 hr
May 24, 2:11 PM CDTSevere Thunderstorm WarningSJTBrown, Coleman34 min
May 24, 2:16 PM CDTSevere Thunderstorm WarningSJTConcho, Runnels29 min
May 24, 2:45 PM CDTSevere Thunderstorm WarningSJTConcho, Runnels30 min
May 24, 2:54 PM CDTSevere Thunderstorm WarningSJTSan Saba13 min
May 24, 3:03 PM CDTFlash Flood WarningSJTBrown, Coleman, San Saba3 hr
May 24, 3:06 PM CDTSevere Thunderstorm WarningSJTBrown24 min
May 24, 3:12 PM CDTSevere Thunderstorm WarningSJTColeman33 min
May 24, 3:36 PM CDTSevere Thunderstorm WarningSJTCoke, Concho, Runnels, Tom Green24 min
May 24, 3:49 PM CDTFlash Flood WarningSJTRunnels3 hr
May 24, 4:03 PM CDTSevere Thunderstorm WarningSJTConcho, Runnels, Tom Green27 min
May 24, 4:23 PM CDTSevere Thunderstorm WarningSJTConcho, Runnels, Tom Green37 min
May 24, 4:36 PM CDTFlash Flood WarningSJTConcho, Tom Green3 hr
May 24, 4:57 PM CDTSevere Thunderstorm WarningSJTColeman, McCulloch33 min
May 24, 5:12 PM CDTSevere Thunderstorm WarningSJTConcho33 min
May 24, 5:43 PM CDTFlash Flood WarningSJTBrown, Coleman, McCulloch, San Saba3 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.